Abstract

A typical axially symmetric light beam on paraxial free propagation maintains the same transverse shape as at the waist plane for a certain range along its axis. We discuss a general procedure for estimating this range.

© 1996 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Shape-invariant anisotropic Gaussian Schell-model beams: a complete characterization

R. Simon and N. Mukunda
J. Opt. Soc. Am. A 15(5) 1361-1370 (1998)

Shape-invariance properties of a quartic-aberrated TEM00 Gaussian beam

Massimo Santarsiero
J. Opt. Soc. Am. A 18(7) 1650-1655 (2001)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (19)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription